Contraceptive Pills

Watch
a1302
Badges: 4
Rep:
?
#1
Report Thread starter 1 week ago
#1
I am currently on desogestrel as my mother died from breast cancer and my doctor thought it would be the safer option. However, I have been on it for around 6 months and I get regular spotting in between my periods. I find this really annoying especially with summer coming up so I looked for something that would help me control my periods.As I'm concerned about the breast cancer thing, my doctor prescribed me with gedarel 20/150 for summer but surely I can't just change pills every summer as I don't really want to be on it for long if it's going to increase my risk. Also, I've heard people get really bad side effects from it. So, basically I'm not really sure what to do in regards to pills, should I just stay with the ones I have because spotting is the only side effect I'm getting. Should I just put up with it?
0
reply
Lianne_Sinclair
Badges: 13
Rep:
?
#2
Report 1 week ago
#2
(Original post by a1302)
I am currently on desogestrel as my mother died from breast cancer and my doctor thought it would be the safer option. However, I have been on it for around 6 months and I get regular spotting in between my periods. I find this really annoying especially with summer coming up so I looked for something that would help me control my periods.As I'm concerned about the breast cancer thing, my doctor prescribed me with gedarel 20/150 for summer but surely I can't just change pills every summer as I don't really want to be on it for long if it's going to increase my risk. Also, I've heard people get really bad side effects from it. So, basically I'm not really sure what to do in regards to pills, should I just stay with the ones I have because spotting is the only side effect I'm getting. Should I just put up with it?
Hi, I have the contraceptive implant and regularly had spotting in between periods for a long while. I have now had it for a year and my periods have completely stopped, it might just take your body 12 months or so to get used to the pills and perhaps stop you getting periods all together,
0
reply
leahmae49
Badges: 10
Rep:
?
#3
Report 1 week ago
#3
(Original post by a1302)
I am currently on desogestrel as my mother died from breast cancer and my doctor thought it would be the safer option. However, I have been on it for around 6 months and I get regular spotting in between my periods. I find this really annoying especially with summer coming up so I looked for something that would help me control my periods.As I'm concerned about the breast cancer thing, my doctor prescribed me with gedarel 20/150 for summer but surely I can't just change pills every summer as I don't really want to be on it for long if it's going to increase my risk. Also, I've heard people get really bad side effects from it. So, basically I'm not really sure what to do in regards to pills, should I just stay with the ones I have because spotting is the only side effect I'm getting. Should I just put up with it?
Hi! So I’m currently having the same issue with the spotting and I’ve just started taking the same pill you are, and I wanted to ask how long does your spotting last for? Like at a time
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

What factors affect your mental health the most right now?

Anxiousness about lockdown easing (75)
4.74%
Uncertainty around my education (242)
15.31%
Uncertainty around my future career prospects (172)
10.88%
Lack of purpose or motivation (223)
14.1%
Lack of support system (eg. teachers, counsellors, delays in care) (71)
4.49%
Impact of lockdown on physical health (92)
5.82%
Loneliness (139)
8.79%
Financial worries (56)
3.54%
Concern about myself or my loves ones getting/having been ill (71)
4.49%
Exposure to negative news/social media (76)
4.81%
Lack of real life entertainment (82)
5.19%
Lack of confidence in making big life decisions (137)
8.67%
Worry about missed opportunities during the pandemic (145)
9.17%

Watched Threads

View All
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise